Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello, my name isXXXXX am a licensed veterinarian and I will try and help you as best as I can.
I am sorry to hear william is not doing well. What is he on the rimadyl for?
He has a bad knee and hip that causes him discomfort.
I see. how long has the swallowing problem been going on? Any other signs: vomiting, diarrhea, increased drinking/urination, etc?
Do you feel the Rymidal is causing this/
No no other symptoms.
I was told he had a very small head for a chevalier/
Rimadyl can sometimes cause swallowing signs due to nausea and mild upset stomach, which can commonly happen with rimadyl. Has he had any bloodwork (chemistry or CBC) recently?
Not in five months he had had all his bloodwork checked. He did have a cbc
I see. does it seem more like swallowing or sneezing/coughing? Is he licking his lips a lot?
swallowing not sneezing
I see. that can sometimes be due to post nasal drip, but that is unlikely with William since he has no other signs we would typically see with disease of the nasal cavity, which is mainly sneezing. The swallowing is most likely related to either inflammation along the esophagus or esophageal disease or acid reflux from the stomach. This can happen due to rimadyl.
It may be that william needs to have some antacids or other stomach protecting drugs while staying on the rimadyl.
oh my goodness. what do you recommend I do?
Ok I have that here. How much would you suggest?
we have childs strength pepcid
You can give pepcid AC (generic is famotidine) to start: 1/2 of a 10 mg tablet every 12 hours to help. If there is no improvement after a couple days or any worsening, William will need to get checked out by your vet
I feel so much better will start asap. Thank you soooooo much Dr. G.
and William thanks you.